Winter Weather, Grand Valley
- When
- February 28, 12:00 AM MST to 6:00 AM MST
- Where
- Grand Valley forecast zone
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
A disturbance moving across the area in a moist westerly flow produced a band of snow across the Grand Valley resulting in 2 to 4 inches of snowfall across the area. The heaviest snowfall occurred approximately 6 miles northwest of Grand Junction.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A disturbance moving across the area in a moist westerly flow produced a band of snow across the Grand Valley resulting in 2 to 4 inches of snowfall across the area. The heaviest snowfall occurred approximately 6 miles northwest of Grand Junction.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 27, 9:42 PM MST, 2 hours 18 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
942 PM MST THU FEB 27 2003
DEEP MOIST SOUTHERLY FLOW IN PLACE ACROSS THE SOUTHERN PORTION OF
THE FORECAST AREA AS A MID LEVEL CIRCULATION MOVES EAST ACROSS
NORTHERN ARIZONA. GOOD FORCING ACROSS THE FOUR CORNERS AREA THIS
EVENING WITH DIFLUENCE ALOFT IN ADDITION TO 700 MB CONVERGENCE.
CLOUD TOPS CONTINUE TO COOL AND PRECIPITATION REMAINS QUITE
CONVECTIVE. NEW MODEL GUIDANCE CONTINUES TO KEY ON THE FOUR
CORNERS AREA OVERNIGHT INTO FRIDAY FOR THE BEST FORCING. SPOTTER
REPORTS ACROSS THE FOUR CORNERS AREA INDICATE SNOWFALL RATES
EARLIER THIS EVENING OF 1 TO 2 INCHES AN HOUR...WITH SOME AREAS
RECEIVING 6 INCHES ALREADY. ADVISORIES ACROSS SW COLORADO VALLEYS
HAVE BEEN UPGRADED TO WINTER STORM WARNINGS WITH UP TO ONE FOOT
EXPECTED IN PLACES THROUGH FRIDAY MORNING. WENT WITH A WINTER WEATHER
ADVISORY FOR EXTREME SOUTHEAST UTAH FOR TONIGHT WITH ACCUMULATIONS UP
TO 5 INCHES. TAL
.GJT...WINTER STORM WARNING TONIGHT THROUGH FRIDAY FOR
CO 9/12/17/18/19/21/22/23 AND UT 28.
...WINTER WEATHER ADVISORY TONIGHT FOR UT 22.COZ001>014-017>023-UTZ022>025-027>029-281230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 526 AM MST THU FEB 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... WINTER STORM WARNINGS WILL REMAIN IN EFFECT THROUGH TONIGHT...AS ANOTHER STORM SYSTEM AFFECTS THE SOUTHERN HALF OF EASTERN UTAH AND WESTERN COLORADO. ADDITIONAL SNOW WILL OCCUR...ON TOP OF WHAT HAS ALREADY FALLEN. ICY AND SNOW PACKED ROADS WILL BE THE PRIMARY HAZARD TO MOTORISTS THROUGH TONIGHT. DUE TO THE RECENT SIGNIFICANT SNOWFALL IN THE HIGH COUNTRY...AN ELEVATED AVALANCHE THREAT WILL EXIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DJN
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343539.